Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having swelling in face, hands, feet and rashes all over body. Had bouts of vomiting and diarrhea. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have a family member who has shared info about her son-in-law who is in mid-30's. For the last 8 days, he has had swelling in face, hands and feet, rash all over body, and trembles when he sits. Has had bouts of vomiting and diarrhea. Has been to an urgent care once, and ER twice and can't seems to get any answers about what it happening. He lives in Southeastern OK. His family is very concerned and his mother in law is asking if I might know where he can go to get someone to investigate his condition.
Posted Wed, 20 Nov 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 7 hours later
Brief Answer:

Detailed Answer:
Dear sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I will like to suggest you to take him to an experienced physician for complete evaluation . The symptoms that you are telling are not specific for any disease but can arise from multiple conditions but we can discuss the possibilities .

First most likely it is an allergic reaction to something that he has eaten which has lead to loose motions and rash . So the posiibilty of allergic reaction remains high . Next he needs to be evaluated for any underlying connective tissue disorder .

In my opinion he needs to be thoroughly examined by a physician , rash type needs to be looked . History of fever is important for ruling out infective cause . Tests can be suggested once the cause is determined but he should undergo all routine blood work .

If the cause is allergic steroids may be needed .

Take care.

Above answer was peer-reviewed by
Follow-up: Having swelling in face, hands, feet and rashes all over body. Had bouts of vomiting and diarrhea. What to do? 21 hours later
Thank you for your reply/opinion. I have passed the information you provided along to my relative and have been told that he is maybe somewhat better as when he eats, his stomach is handling the food now.

His personal doctor gave him some cream for the rash and not sure it is helping that much, but he was also given a steroid shot which hopefully will kick in and start doing its work. He did have blood work done but do not know the results of that. So, I appreciate the attention that you gave his case and thank you for replying.
Answered by Dr. Shruti Rijhwani 3 hours later
Brief Answer:

Detailed Answer:
Dear sir,

Its my pleasure if I would have been of any help to you .

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor